I have mixed connective tissue disease. Doctor said it was mild and wants me to do plaqenil 200 mg twice daily. Does anyone know what the side effects of this drug are. And also how do you manage the side effects? The doctor said that it can damage my retina but the medication is also given to pregnant women. What are all my options for medications and what are the side effects of any possible medications? And had anyone had mixed connective diease for a while and what is it like in the long run? Also does autoimmune disorders cause anxiety? I feel nervous a lot and nothing stressful is really going on. Thanks
We are similar in that my UCTD was considered mild, but still had a big impact on my daily life due to the joint pain and fatigue. Was diagnosed approx 5 years ago at age 51, but had been having symptoms for 10 years prior. Our dosage are the same. The side effects I experienced were ... nausea , stomach cramps, diarrhea, to the point of 20lb weight loss. Took two try's but was finally able to power though the side effect , which started to subside about 4 months after starting the med, and were completely gone by approx 8 months. Prior to the Plaquenil, I felt so terrible and my quality of life was getting worse , so on the second try I vowed that I would take it for 6 mos before stopping and I am sooo glad I did. First thing I noticed was energy level improving, then the joint pain started to diminish. Really no other side effects that I can contribute to the Plaquenil. Please just stick with the Plaquenil, take you Vit D, strive for 8 hours of sleep per night and rest period during day if needed, avoid processed/packaged food . At least that is what works for me. If you have a "bad" day and the only thing you can accomplish is a shower and getting dressed... don't beat yourself up/feel guilty , it will pass usually with rest... and again, this what I've found to be true for me. I will still have an occasional "flare"... 2-3 times a years that will require Prednisone. I think the "unknown" of this illness, combined with big changes in your daily life because of it, are anxiety producing ... but for me that anxiety has lessened with time. As far as the eye issue , just keep you ophthalmology appointment every 6 month , so any problems can be detected. I looked at Plaquenil this way ... I know what the risk of taking the meds are, but what are the risks of NOT taking it?? As far as long term ... I still work 32 hours a week as a nurse and take call, not always easy but still do-able. So ... Hang in there, follow you doctors advise, and things will get better.
- Plaquenil Information for Consumers
- Plaquenil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plaquenil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Nov 2011 • 2 answers
Posted 26 Oct 2014 • 2 answers
Connective Tissue Disorders - I am gaining weight like crazy! And I am NOT on any steroids! Is there
Posted 30 Oct 2015 • 5 answers
Posted 22 Jan 2017 • 2 answers
Posted 10 Jan 2018 • 1 answer